Professional Development

San Antonio's New Sign Code

The City of San Antonio's Development Services Department will discuss how the City's new sign code will work, specifically how to do temporary signs within the law. Additionally, the session will look at why the sign ordinance had to adapt to keep up with the changing times.

Room: 212B
Time: 9:00 a.m. - 10:30 a.m.
Presenters: Michael Shannon, PE, CBO, Interim Director Development Services Department City of San Antonio

American Planning Association and American Institute of Architects CEC
1.5 Hours

Youth Homelessness

The session will provide the opportunity for case managers and social workers to understand the causes and characteristics of youth homeless from a first-hand perspective. Roy Juarez Jr., a native San Antonian, will share his insights and experience as a homeless youth in San Antonio.

Room: 210A
Time: 9:00 a.m. - 10:30 a.m.
Presenters: Roy Juarez, Jr.   

Lessons Learned in Resident-Driven Neighborhood Revitalization

Knock, Knock. “Who’s there?”
“ Your neighbor with a survey and a passion to improve our neighborhood..”

What do you get when you combine an engaged community of residents who care about their community with an understanding of a neighborhood’s market characteristics, and resources?  Come hear what’s happening in a decade-long, data-driven approach to neighborhood planning and revitalization supported by the Wells Fargo Regional Foundation in over 60 neighborhoods in eastern Pennsylvania, Delaware and New Jersey.  Learn how the approach uses primary and secondary data to help identify and sequence strategies.  Explore lessons learned and best practices shared by grantees and an evaluation of the Foundation’s Neighborhood Grants Program.

Room: 212A
Time: 9:00 a.m. - 12:00 p.m.
Presenters: Lois Greco, B.A.
Ira Goldstein, Ph.D. 

American Planning Association and American Institute of Architects CEC
3.0 Hours

REVERSE MORTGAGES FOR BABY BOOMERS AND BEYOND

Understand the statistics of home ownership among senior citizens and gain knowledge of the various reverse mortgage products available. Learn how a reverse mortgage can be used to purchase a home and discover what will trigger a payoff.

Room: 209
Time: 9:00 a.m. - 12:00 p.m.
Presenter: Melinda Hipp

Texas Real Estate Licensing Continuing Education
3.0 Hours
Provider 0008
Course #28573

Practical Strategies for Community Building

A workshop on TDHCA's multifamily rental programs and eligibility.  Requirements and compliance for resident retention and community building.

Room: 211
Time: 9:00 a.m. - 12:00 p.m.
Presenter: Stephanie Naquin, Director of Compliance, TDHCA

American Planning Association and American Institute of Architects CEC
3.0 Hours

From Green to Smart Green 

This session will provide an overview of the Build San Antonio Green Suite of Programs designed to help builders and developers to get ahead of the curve and build a more energy efficient and ultimately more connected building. The programs include: Single Family Homes, Multifamily, Mixed Use, Commercial Buildings, Solar Concierge, and the debut of the Smart Green Building. 

Room: 210B
Time: 10:30 a.m. - 12:00 p.m.
Presenter: Anita Ledbetter

American Planning Association and American Institute of Architects CEC
1.5 Hours

Leveraging Transit as a Development Asset

With the adoption of the SATomorrow Comprehensive Plan and the VIA Vision2040 Long Range Plan, the greater San Antonio region is poised to welcome over a million new residents in the coming years, and alternative transportation options are becoming a necessary component of everyday life. Learn about corridors that are currently under study, and how the paradigm shift in ways to live, work and play is shaping our built environment with housing products that support public transit as a real estate amenity.

Room: 211
Time: 1:30 p.m. - 4:30 p.m.
Presenter: Christine Vina

American Planning Association and American Institute of Architects CEC
3.0 Hours

Local Strategies for Engaging Homeless Youth

The session will discuss strategic information on developing and implementing a coordinated entry process to assist local youth service providers in preventing and ending youth homelessness to ensure that all community stakeholders, including Runaway and Homeless Youth (RHY) providers, child welfare agencies, school systems, systems of justice, workforce systems partners, and other youth-serving organizations, come together for both the planning and implementation of a youth-inclusive CE process. This includes the importance of community developed CE process, information on CE process to determine the severity of needs through assessment tools, and access points for other youth providers and community partners to participate.

Room: 210A
Time: 1:30 p.m. - 3:00 p.m.
Presenter: Roy Juarez, Jr.

Historic House Specialist Short-Course

The City of San Antonio's Office of Historic Preservation will present an abbreviated version of their Historic House Specialist course. They will provide instruction on the Historic & Design Review Commission and permit process, what resources are available to realtors and their clients, information about schools and services serving historic districts, and tips for marketing a historic home.

Room: 210B
Time: 1:30 p.m. - 3:00 p.m.
Presenter: Kathy Rodriguez

American Planning Association and American Institute of Architects CEC
1.5 Hours

ROBERT’S RULES FROM AN EXPERT: HOW TO RUN A MEETING

Neighborhood association effective meetings

Room: 212A
Time: 1:30 p.m. - 3:30 p.m.
Presenter: Ron Stinson, PRP, Past President of the National Association of Parliamentarians

American Planning Association and American Institute of Architects CEC
2.0 Hours

Properly Pricing Property

Students will learn how to accurately price a property on behalf of the client. Discover methods to adjust the priced based upon remodeling that has taken place as well as dealing with a pool on the property, an enclosed garage, and other unique features to a property. The course will cover the proper way to discuss square footage with customers and clients and how to watch for improvements on nearby properties that may influence the value of the subject property.

Room: 209
Time: 1:30 p.m. - 4:30 p.m.
Presenter: Chip Brown

Texas Real Estate Licensing Continuing Education
3.0 Hours
Provider 0008
Course #31742

Downtown Housing: More Than Just Rental

Everyone who lives in San Antonio has seen the growth of apartment rental housing starts in and around downtown. But what is out there for someone who is looking to purchase a home? This panel examines current for sale housing stock and future master planned projects that will allow a resident to build equity in a home and enjoy the live, work, play quality of life that San Antonio is quickly earning a reputation for.

Room: 212B
Time: 3:00 p.m. - 4:30 p.m.
Presenter: Jake Harris, Managing Partner, Harris Bay
Lorie Campos, Owner & Broker, LUX Agency
Bryan Lopez

American Planning Association and American Institute of Architects CEC
1.5 Hours

 
San Antonio Housing Policy Summit

Connect with the

San Antonio Housing
Policy Summit

Email TIF Email TIF 
featured
2015 Housing summit Presentations

Description
Please visit here to view last year's event More